Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 26, 2023, 2:02 PM PST for Nye County, Nevada. It took effect at Feb 27, 2023, 10:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2023, 2:02 PM PST (22:02 UTC)
- In effect from
- Feb 27, 2023, 10:00 AM PST
- Expired
- Feb 28, 2023, 4:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011 WWUS75 KLKN 262202 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 202 PM PST Sun Feb 26 2023 NVZ040-041-271315- /O.NEW.KLKN.WI.Y.0007.230227T1800Z-230228T1200Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 202 PM PST Sun Feb 26 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 4 AM PST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing snow is also expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
1 follow-up statement
324 WWUS75 KLKN 272212 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 212 PM PST Mon Feb 27 2023 NVZ040-041-281200- /O.CON.KLKN.WI.Y.0007.000000T0000Z-230228T1200Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 212 PM PST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing snow is also expected. * ADDITIONAL DETAILS...Blowing snow will reduce visibility and cover roads with snow. Any drivers encountering these conditions should use extra caution such as slowing down and keeping plenty of distance between other vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 26, 4:05 AM PST, 9 hours 57 minutes earlier.
Area forecast discussion, Feb 26, 4:05 AM PST, 9 hours 57 minutes before
Area Forecast Discussion National Weather Service Elko NV 405 AM PST Sun Feb 26 2023 .SYNOPSIS...More activity looks to be on the way as the first in a series of systems brings snow showers and gusty winds this afternoon through Monday morning. The next system will look to follow to follow Monday afternoon and continue this trend of snow, wind, and blowing snow well into Wednesday. Expect travel to be difficult over the next few days as these systems will create areas of icy and slick roads. && .UPDATE...Snow showers have diminished enough for the Winter Storm Warnings to expire, Light snow is still expected throughout the day with minor impacts to travel still possible. Please continue to use caution if you decide to travel. && .PREV DISCUSSION... /issued 249 AM PST Sun Feb 26 2023/ SYNOPSIS...More activity looks to be on the way as the first in a series of systems brings snow showers and gusty winds this afternoon through Monday morning. The next system will look to follow to follow Monday afternoon and continue this trend of snow, wind, and blowing snow well into Wednesday. Expect travel to be difficult over the next few days as these systems will create areas of icy and slick roads. SHORT TERM...Today through Monday. Latest satellite imagery continues to see the close upper-level low makes its way across the Southwestern United States with snows showers still holding over the southeastern portion of Nevada. These showers will likely hold for the most of the day with models seeing the moisture wrap back around the low and into southern Nevada. While not the original historic values expected, what is left of this moisture could still leave another 1 to 4 inches in Northern Nye and White Pine counties by this evening, especially at the higher elevations. Both the low and moisture should finally move out by the late evening. However, activity wont end with this system’s final exit as models expect the first in a series of troughs to dip in from the north later this evening. Light snow will once again follow this new system with the initial accumulation staying mostly north of US-50. Heaviest accumulation will mostly be north of the I-80 corridor and inside of the Ruby Mountains. Here these accumulations can range from 1 to 3 inches in the valleys with mountains heading closer to the 6 inch or greater range. Gusty winds will also look to follow in the north that afternoon, which will also add high potential for blowing and drifting snow to the both Humboldt and Northern Elko counties. Otherwise, valley will see mostly under an inch with mountains in the 2 to 4 inch range. By Monday afternoon, heavier and much more widespread snow showers will look to follow as models see the second in this series of trough move on shore in the Pacific Northwest and dig south. More moisture will look to compound with what is left from the previous system allowing for all valleys to see accumulation near the 1 to 3 inch range with mountains heading towards the 4 to 8 inches. Winds will also become a factor for the day as model expect widespread breezy to gusty conditions to hold clear into the overnight. These winds will likely lead to areas of blowing/drifting snow across most of the region with conditions becoming more likely up at the higher elevations. Travel will likely be difficult throughout the day with blowing snow dropping visibility alongside potential for snow accumulation on all major interstates and highways. LONG TERM...Tuesday through next Saturday The active pattern continues with the next wave of moisture moving through northern and central Nevada on Tuesday through Wednesday, bringing some additional snow showers with the potential to add another 1 to 4 inches to the valleys and 6 to 12 inches in the mountains, highest amounts in central Nevada. Gusty winds continue Tuesday, but not as strong as on Monday, though enough to create some blowing and drifting of snow, especially in central Nevada as this trof digs deeper into the state. Winds Monday afternoon into the evening will turn northwest on the backside of the system. Highs will be in the mid 20's to mid 30's on Tuesday, cooling into the 20's for much of the area on Monday. Lows Tuesday night will be in the single digits through the mid teens. Much cooler lows are expected on Wednesday night, with single digits expected in most valleys, and single digits below zero in the coldest valleys. A shortwave ridge looks to move through on Thursday, though a shortwave could clip very northeast Nevada and bring a few mountain showers. Overall though, Thursday and Friday will likely be dry with continued below normal temperatures. This could be short lived, however, as the potential exists for another Winter system to move into the West next weekend. AVIATION...VFR to MVFR conditions are expected at KELY through 15Z with VFR conditions expected afterward through 06Z. MVFR to VFR conditions are expected at KTPH through 12Z.VFR conditions will continue at KEKO through 17Z. MVFR conditions are expected afterward as a front crosses the area bringing lowering CIGS and visibilities. VFR conditions will continue at KWMC and KBAM through 06Z. && .LKN Watches/Warnings/Advisories... None. && 94/90
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 1:56 PM PST | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.